Thunderstorm Wind, Aroostook
- When
- August 4, 4:20 PM EST
- Where
- Aroostook County, New Sweden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.950, -68.117
A tree was blown down along Landeen Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
A tree was blown down along Landeen Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 4, 3:37 PM EST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 437 PM EDT FRI AUG 4 2006 .SYNOPSIS.... A COLD FRONT WILL MOVE THROUGH NORTHERN AND EASTERN MAINE THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST JUST IN ADVANCE OF THE THIS FRONT WHILE IT MOVES THROUGH THE AREA. LATER THIS THIS EVENING COOLER AND DRIER AIR WILL MOVE IN AND PERSIST THROUGH THE WEEKEND. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... THIS AFTERNOON THE CWA IS CAUGHT BETWEEN TWO FRONTAL SYSTEMS. THE FIRST IS A QUASI-STATIONARY FRONT JUST OFFSHORE THE MAINE COAST AND WAS RESPONSIBLE FOR THE RAIN IN THE DOWNEAST REGION TODAY. THIS FRONT CONTINUES TO SLOWLY TREK EAST AND NORTH OUT OF THE AREA. THE SECOND IS A COLD FRONT MOVING THROUGH QUEBEC JUST TO THE WEST OF THE CWA. INSTABILITY AND LARGE SCALE LIFT ARE COMBINING TO PRODUCE SHOWERS AND THUNDERSTORMS OVER MOST OF NORTHERN MAINE. THIS ACTIVITY WILL PERSIST INTO THE EARLY EVENING HOURS THEN END WHILE THE FRONT MOVES THROUGH LATER TONIGHT. COOLER AND DRIER AIR RESIDES JUST ON THE OTHER SIDE OF THE COLD FRONT. THEREFORE...THE PASSAGE OF THE COLD FRONT WILL USHER IN A MILD AND RELATIVELY NICE WEEKEND. COLDEST TEMPERATURES WILL OCCUR ON SATURDAY NIGHT WHILE THE SURFACE HIGH PRESSURE CENTER MOVES OVER THE AREA AND STRONG RADIATIONAL COOLING IS LIKELY TO RESULT. A WARM FRONT WILL MOVE BACK IN ON SUNDAY NIGHT AND SPREAD PRECIPITATION ACROSS MUCH OF NORTHERN MAINE. && .LONG TERM /MONDAY THROUGH FRIDAY/... A COLD FRONT WILL CROSS THE REGION MONDAY/MONDAY NIGHT BRINGING A CHANCE OF SHOWERS/THUNDERSTORMS. HIGH PRESSURE IS THEN EXPECTED TO BUILD ACROSS THE REGION TUESDAY THROUGH FRIDAY. GENERALLY DRY CONDITIONS ARE EXPECTED ACROSS THE REGION TUESDAY THROUGH FRIDAY. HOWEVER...UNCERTAINTY STILL EXISTS REGARDING SEVERAL DISTURBANCES TRACKING NORTH OF THE REGION. FOR NOW...EXPECT THESE DISTURBANCES TO REMAIN NORTH OF THE REGION. HOWEVER...IF THEY WERE TO TRACK A LITTLE FURTHER SOUTH...SHOWERS COULD CLIP NORTHERN AREAS WEDNESDAY/THURSDAY. HIGH PRESSURE SHOULD BEGIN TO MOVE EAST OF THE REGION FRIDAY...ALLOWING WARMER AIR TO BEGIN RETURNING. TEMPERATURES WILL GENERALLY BE AT NEAR NORMAL LEVELS MONDAY THROUGH FRIDAY...THOUGH SEVERAL COOL NIGHTS COULD OCCUR MID WEEK WITH HIGH PRESSURE ALLOWING FOR GOOD NIGHTTIME RADIATIONAL COOLING. && .AVIATION... MOSTLY VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTHERN/CENTRAL MAINE THIS EVENING...WHICH WILL PRODUCE LOCALLY LOWER CEILINGS/VISIBILITIES. EXPECT INTERVALS OF MVFR TO IFR CONDITIONS WITH ANY SHOWERS/THUNDERSTORMS. COLD FRONT PASSAGE TONIGHT WILL SWITCH WINDS TO NORTHERLY BY MIDNIGHT. && .MARINE... SHORT TERM: NO HEADLINES ANTICIPATED. LONG TERM: WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS MONDAY THROUGH WEDNESDAY. VISIBILITIES COULD BE REDUCED AT TIMES MONDAY/MONDAY NIGHT IN SHOWERS/THUNDERSTORMS AND PATCHY FOG. PATCHY FOG COULD LINGER EARLY TUESDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...LERICOS LONG TERM/MARINE...NORCROSS AVIATION...LERICOS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 309 AM EDT FRI AUG 4 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-050900- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 309 AM EDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE REGION LATE TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO THIS EVENING. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUDA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
157 PM EDT FRI AUG 4 2006
MEZ001>006-010-011-031-041900-
AROOSTOOK...SOMERSET...PISCATAQUIS AND PENOBSCOT COUNTIES...
157 PM EDT FRI AUG 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...SOMERSET...
PISCATAQUIS AND PENOBSCOT COUNTIES...
AT 155 PM EDT...DOPPLER WEATHER RADAR INDICATED SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS NORTHERN MAINE MOVING EAST AT AROUND 30
MPH. THESE STORMS WILL CONTINUE TO AFFECT NORTHERN MAINE THROUGH THE
AFTERNOON HOURS.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 300 PM EDT INCLUDE...
MILLINOCKET... EAST MILLINOCKET... MEDWAY...
SHIN POND... PATTEN... SHERMAN STATION...
FORT KENT... BAXTER STATE PARK... CARIBOU...
GREENVILLE... HOULTON...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4752 6931 4652 7002 4509 6951 4578 6773 4737 6746
NORCROSSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
300 PM EDT FRI AUG 4 2006
MEZ001-002-004>006-010-011-031-042000-
AROOSTOOK...PISCATAQUIS AND PENOBSCOT COUNTIES...
300 PM EDT FRI AUG 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PISCATAQUIS AND
PENOBSCOT COUNTIES...
AT 258 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS POSSIBLY WITH SMALL HAIL AND GUSTY WINDS...STRETCHING
FROM 7 MILES NORTHWEST OF VAN BUREN TO 14 MILES WEST OF LOBSTER
LAKE. THE LINE WAS MOVING EAST AT 25 TO 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 400 PM EDT INCLUDE...
CHAMBERLAIN LAKE... TAMWAY... CAUCOMGOMOC LAKE...
RUSSEL CROSSING... CHESUNCOOK... PORTAGE...
VAN BUREN... HAMLIN... LOBSTER LAKE...
TELOS LAKE... MILLINOCKET... DOVER-FOXCROFT...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HAIL...UP TO A HALF INCH IN DIAMETER...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4735 6850 4585 6987 4512 6924 4528 6810
4720 6750
FITZSIMMONSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
455 PM EDT FRI AUG 4 2006
MEZ001>006-010-042200-
PENOBSCOT...AROOSTOOK...SOMERSET AND PISCATAQUIS COUNTIES...
455 PM EDT FRI AUG 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...AROOSTOOK...NORTHERN
SOMERSET AND PISCATAQUIS COUNTIES...
AT 450 PM EDT...DOPPLER WEATHER RADAR INDICATED SCATTERED
THUNDERSTORMS ACROSS NORTHERN MAINE. THE STORMS WERE GENERALLY MOVING
EAST AT AROUND 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 600 PM EDT INCLUDE...
SHIN POND... FORT FAIRFIELD... CARIBOU...
PATTEN... MILLINOCKET... MARS HILL...
SHERMAN STATION... ISLAND FALLS... HOULTON...
FORT KENT... BAXTER STATE PARK... GREENVILLE...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4749 6929 4624 7017 4553 6924 4575 6774 4739 6763
NORCROSSThe Caribou radar (KCBW), 104 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530317.